I can’t believe that just a cycle before, I said that I was starting to feel numbness on my fingers and feet because by the end of my 11th cycle, the numbness has escalated pretty quickly.
I’ve started to feel less grip on my fingers and feet (not sure if it’s due to lack of sensation or I did indeed lose grip). I started wearing sandals to work because work ballerinas were causing blisters to my numb feet. I couldn’t feel my feet 100% and felt like they were getting weak too.
So right before my final chemotherapy, my oncologist decided to stop the drug that was causing this numbing side effect. But by then, I’ve already learned truth the hard way.
He told me that the numbness would worsen in weeks to come before they slowly go away. How slow? Years. In fact, he quoted me five years. What?!
I definitely didn’t think that it’d take that long for ANY side effect of my chemotherapy to fully recover. Does that mean that the drugs stay in my body for years, like the side effects? Oh my..
Anyway, besides this dramatic discovery about my numb fingers and feet that I have to live with now, I experienced bad body ache too. My menstrual decided to finally come right after I completed my chemotherapy. A three-week late menstrual plus chemotherapy meant my body felt like it’s breaking apart.
Did I mention I got the worst breakout, likely since my first job days 3 years ago? Thankfully, the breakout subsided a week after chemo.
On another note, I felt less emotional about chemotherapy ending, unlike the previous cycle. I wonder if it was hormone imbalance from the late menstrual that made me so frustrated and agitated during my 10th chemotherapy.
Regardless, during the end of my recovery from the 11th cycle, I started feeling overwhelmed. Just couldn’t believe it that this roller coaster will finally end. I have forgotten how life was before chemotherapy started. I started to wonder if I would get used to life without chemotherapy.
Also, I kept feeling I’d cry loads rather than celebrate in joy after my final chemotherapy. That’s what I thought. Let’s see.